Skip to content

NALOXONE TRAINING

  • by

Faisal Khawaja of Marchese Health Care sits down with bands and crew of the Vans Warped Tour in Toronto, ON to show us how to adminster Nalxone.

Hey my name is faisal infer marchesi pharmacy in hamilton we’re working with over the bridge here today at the warped tour and we’re gonna talk to you quickly about in lapsim naloxone is a medication that’s used to reverse opioid overdoses while bude overdoses are rampant across canada and north america we want to try and save as many lives as possible so we’re

Getting kits out into people’s hands and getting training into their heads getting a passion in their hearts so they can help save other people’s lives naloxone kit contains two syringes a rescue breathing barrier to naloxone files a pair of nitrile gloves and some alcohol swabs as well as instructions on how to administer naloxone and what signs to look for

When you’re identifying a victim wonder identifying a victim we want to look for signs that they might be suffering from an opioid overdose pinpoint pupils cold clammy skin labored or slowed or stopped breathing they may have vomit present they may have bluish or purplish fingernail beds or lips they may be unresponsive to your stimulation if you see anyone

Or combination of these symptoms suspect an opioid overdose if you’re in a position to help them with the kit this is how you’re going to do it you’re gonna take one of them lock zone files you’re gonna snap off the cap open up your syringe take off the cop carefully point to the beveled side up insert it into the port and then push straight in you’re going

To draw the plunger down pull all the liquid into your syringe and see it’s filling up push some air back in and draw the liquid back down once you feel you’ve got the full amount out we’re as close to as you can within a reasonable amount of time just gonna pop out any air don’t stress about getting every time into the bubble this is going into the person’s

Muscle not into their veins tiny little bubble isn’t gonna hurt them i’m gonna push that up until we see liquid coming out we’re ready to administer you can administer it to the middle third of their thigh that’s the thickest part of the muscle that’s what we’re gonna administer the dose it’ll go right through clothing so you can go through pair teams alternate

Site is find the bone of the shoulder or two fingers and just below that that’s the deltoid muscle that’s we’re gonna be an alternate site to administer you want to make sure that the person’s rolled onto their back and if you’ve had a chance to administer breaths to this person this is actually really important breaths are super important because it helps to

Deliver oxygen to the victim you want to have your gloves on sorry i’m kind of going out of the sequence put your gloves on so that you’re protected if you have the ability to switch out anything that may be in the victims mouth do that place the rescue barrier over their face this goes into their mouth then you can give one breath every five seconds look for

Their chest to rise and fall and do that for two minutes you want to try and get oxygen back into their system if after two minutes they’re not responding you can administer them alloxan so draw it up as i demonstrated you know find the muscle site you’re going to put the needle directly in then you’re gonna push the plunger all the way all the way until the

Needle retracts back inside the barrel this is a safety needle prevents accidental needle sticks to either the victim or to yourself or anybody else that might be around you can set this aside very comfortably if you want to you can massage the safe to help distribute the medications but we’re looking for signs of recovery again if the cert person starts to show

Signs of movement or their breathing starts to return these are signs of recovery at any point if they start to recover you’re going to roll them onto their side into the recovery position which is upper leg / upper arm paper in the event that they do come to and they vomit they’re not going to aspirator or choke on their vomit if they’re not showing signs of

Recovery you’re going to continue with the breaths and the compressions compressions are fingers locked elbows locked the spot is on pit directly in a straight line open chest and i’m gonna use our upper body and provide impressions to the beat of the bee gees stayin alive you’re gonna give 30 compressions two breaths 30 compressions two breaths so after two

Minutes again we’re looking for signs of recovery if they are not showing signs of recovery we’re going to use the second dose of naloxone in a different location so another arm or a different thigh and we’ll look for signs of recovery again back to breaths back to compressions after two or three minutes they’re not showing signs of recovery if you have more in

The lock zone get more than unlock so if you have a spray this is the spray version something to lock zone from mark and there’s a single dose inside of here so there’s no practicing or getting ready all you would do is hold it like this let me put it through the victims nostril and then firmly press the plunger all the way up that’s going to deliver the entire

Single dose again we’re looking for signs of recovery there’s no recovery set of signs you go back two breaths and compressions for two minutes no signs of recovery you’re going to hit another doses of narcan spray we give two doses of narcan spray and all of our spray kits so if you’ve run out of the locks own room and help hasn’t arrived yet you’re just going

To continue with those breaths and with those compressions until help arrives if you can find someone to assist you because compressions are exhausting then it’s obviously going to be beneficial for you so you can continue to be able to help the victim you can rotate in two breaths while the other person does compressions and then vice versa so continue with the

Breaths and compressions until help arrives hopefully you’ll never have to be in a position but now you’re you’re aware and able to help save someone’s life

Transcribed from video
NALOXONE TRAINING By Over The Bridge